MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.3MM DRILL BIT/QC/180MM; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.3MM DRILL BIT/QC/180MM; BIT, DRILL
Model Number 310.431
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j sales representative.The subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a procedure on an unknown date in 2021, the drill bit was dull.The procedure was successfully completed with no surgical delay.This report is for one (1) 4.3mm drill bit/qc/180mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4: expiration date device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 310.431-us lot: 57p3545 manufacturing site: bettlach release to warehouse date: 17 june 2020 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the 4.3mm drill bit/qc/180mm (p/n: 310.431, lot #: 57p3545) was returned and received at us customer quality (cq), upon visual inspection, it was observed that the drill bit had scratches and nicks from field usage.No other issues were identified with the returned device.Functional test: a functional test was not performed on the returned device as it was returned by itself, but the alleged dull condition was confirmed due to the observed condition.Can the complaint be replicated with the returned device? yes dimensional inspection: the shaft diameter was measured to be within the specification as per the drawing.Document/ specification review: the following current and manufactured revisions were reviewed: drill bit 2-flutes d4.3 no design issues or discrepancies were identified.Complaint confirmed? yes investigation conclusion the complaint condition could be confirmed.No definitive root cause can be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.3MM DRILL BIT/QC/180MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
SYNTHES MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key12475809
Report Number2939274-2021-05443
Device Sequence Number4082152
Product Code HTW
UDI-Device Identifier10886982186638
UDI-Public(01)10886982186638
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.431
Device Catalogue Number310.431
Device Lot Number57P3545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer09/16/2021
10/14/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date09/17/2021
11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown